The Lotus Cars Community banner

1 - 20 of 76 Posts

·
Modern Day Hippie
Joined
·
3,839 Posts
Discussion Starter #1
I need some advice.

Last Saturday I made an emergency visit to a doctor because my throat and ears were killing me. Turned out I have strep. I've been taking Amoxicillin 500mp 3 times a day since and have a couple more days to go. Last night I noticed i have red dots on most of my body. A little itchy too. I thought maybe chicken pox or poison and I could wait till Monday to try to see my regular doc as I don't have insurance. Well this morning it's gotten worse. I'm about to go to ER, but was wondering if there is any simple solution. Could I have an allergy to penicillin? Is there something I can rub on that will make it go away? It's pretty bad, especially on my chest.

Thanks in advanc.e
 

·
Registered
Joined
·
4,117 Posts
An allergy would show up much, much faster than 1 week. You've got something else going on...

I've heard driving Teslas can lead to odd rashes...:D
 

·
Registered
Joined
·
6,301 Posts
not necessarily ..drug allergies are weird things...it can even happen with drugs you have taken before without any problem....

now about what to rub on your chest.....photos would help...

I do make housecalls!rotfl
 

·
Registered
Joined
·
532 Posts
I'd say allergy - maybe stop taking the amox. and see your doctor tomorrow. If you are feeling weak and or fever the go to ER? IANAD but I have had lots of allergies.
 

·
Registered
Joined
·
55 Posts
AgentTriplex,
I would stop using the Amoxicillin right away and start on benadryl until you are able to be evaluated by a lincenced physician.
Eventhough Mr. Know is correct for a patient that already have previously been exposed to an antigen ( substance that the body detects as foreign and send antibodies to attack), there is a period of time since when the body first identifies that substance as foreign and when the defense cells are created to attack it. That could explain the delay on the reaction. If that is the case and you keep using the medication the reaction could escalate into a severe reaction that can be live threatening that is called an anaphylactic sock in which the airway can compromise. It is better to be safe than sorry. There are other antibiotic families that can be used for your condition. The best thing to do after everything settles down is to get tested for penicillin allergy by an specialist so you know for sure.
Get well soon,
Tito
 

·
Premium Member
Joined
·
1,537 Posts
AgentTriplex,
I would stop using the Amoxicillin right away and start on benadryl until you are able to be evaluated by a lincenced physician.
Eventhough Mr. Know is correct for a patient that already have previously been exposed to an antigen ( substance that the body detects as foreign and send antibodies to attack), there is a period of time since when the body first identifies that substance as foreign and when the defense cells are created to attack it. That could explain the delay on the reaction. If that is the case and you keep using the medication the reaction could escalate into a severe reaction that can be live threatening that is called an anaphylactic sock in which the airway can compromise. It is better to be safe than sorry. There are other antibiotic families that can be used for your condition. The best thing to do after everything settles down is to get tested for penicillin allergy by an specialist so you know for sure.
Get well soon,
Tito
I concur. After taking the Benadryl, if that rash doesn't get better then you know you have something else. If it does, then you are allergic to the Amox.
 

·
Mulholland>SCC
Joined
·
2,532 Posts
Do a search to see if there are any urgent care centers open on Sunday in your area. They are considerably cheaper than ER since you mentioned that you do not have insurance.
 

·
Modern Day Hippie
Joined
·
3,839 Posts
Discussion Starter #8
I didn't want to take any risks, so just getting into work from ER. I got a couple pills while there and some blood work. Taking Benadryl, but the reason for the bloodwork is to rule out Mono. Great. I haven't made out with anyone in ages and I may have the kissing disease. Just my luck. No health insurance either. Hopefully I'll hear back soon what's going on. No penicillin for me till I get allergy tested. It is possible to have a reaction after a week because of all the build up. Thanks for all your advice.
 

·
Banned
Joined
·
7,592 Posts
When you find out what you got, let us know how long you've had it.... and if it's contageous.
 

·
Modern Day Hippie
Joined
·
3,839 Posts
Discussion Starter #11
When you find out what you got, let us know how long you've had it.... and if it's contageous.
You don't have it. It's been too long.
 

·
Registered
Joined
·
4,117 Posts
I didn't want to take any risks, so just getting into work from ER. I got a couple pills while there and some blood work. Taking Benadryl, but the reason for the bloodwork is to rule out Mono. Great. I haven't made out with anyone in ages and I may have the kissing disease. Just my luck. No health insurance either. Hopefully I'll hear back soon what's going on. No penicillin for me till I get allergy tested. It is possible to have a reaction after a week because of all the build up. Thanks for all your advice.
:clap: Hope you get well soon!
 

·
Modern Day Hippie
Joined
·
3,839 Posts
Discussion Starter #17

·
Registered
Joined
·
4,221 Posts
Have you had chicken pox before? If not, it's entirely possible. If you have, unlikely. I mean that.

I wouldn't necessarily discontinue your antibiotic regimen, however, unless your doctor advises you to do so. One of the biggest problems with antibiotics (other than overprescription) is lack of patient compliance. In conjunction with all of the other germophobe measures (hand sanitizer and whatnot), that is what is leading to the emergence of superbugs like MRSA.

BTW, I wouldn't go to ER. Besides the complete waste of time, it's pretty costly. Go to urgent care if you're that concerned.

Hope you get well soon!
 

·
Registered
Joined
·
974 Posts
IIRC, antibiotic therapy is also important with Strep b/c it prevents heart valve damage. It is good that you got several days of antibiotics in you.
 
1 - 20 of 76 Posts
Top